Annales Academiæ Scientiarum Fennicæ
Volumen 44, 2019, 407-425


Sylvester Eriksson-Bique

UCLA, Department of Mathematics
520 Portola Plaza, Los Angeles CA 90095, U.S.A.; syerikss 'at'

Abstract. We find a new proof for the celebrated theorem of Keith and Zhong that a (1,p)-Poincaré inequality self-improves to a (1,p – ε)-Poincaré inequality. The paper consists of a novel characterization of Poincaré inequalities and then uses it to give an entirely new proof which is closely related to Muckenhoupt-weights. This new characterization, and the alternative proof, demonstrate a formal similarity between Muckenhoupt-weights and Poincaré inequalities. The proofs we give are short and somewhat more direct. With them we can give the first completely transparent bounds for the quantity of self-improvement and the constants involved. We observe that the quantity of self-improvement is, for large p, directly proportional to p, and inversely proportional to a power of the doubling constant and the constant in the Poincaré inequality. The proofs can be localized and thus we obtain more transparent proofs of the self-improvement of local Poincaré inequalities.

2010 Mathematics Subject Classification: Primary 30L99, 42B25, 39B72.

Key words: Poincaré inequality, self-improvement, metric spaces, PI-spaces, analysis on metric spaces, connectivity, Muckenhoupt-weights.

Reference to this article: S. Eriksson-Bique: Alternative proof of Keith–Zhong self-improvement and connectivity. Ann. Acad. Sci. Fenn. Math. 44 (2019), 407-425.

Full document as PDF file

Copyright © 2019 by Academia Scientiarum Fennica